MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street: (b)(6) based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the distributor that there was a broken seal.Customer noticed that the seal on one unit of company's gel tube was broken.The box was intact.The product was not used by patient.A photograph depicting the issue was received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary: based on the available information, this event is deemed to be a reportable malfunction.Complaint was received from malaysia reporting one unit of duoderm h/active gel (3tbex30g) with a broken seal.The affected lot was 4g00418 (system application product (sap) 1002859), manufactured on 28/jul/2024 and sterilized by anderson caledonia under cycles 03714¿03720 (completed 19/jul/2024).Batch size: (b)(4) secondary packs (b)(4) primary).One photograph was provided and reviewed in accordance with work instructions (wi).The product and lot number were confirmed.The image shows the tube with the collar still present.For this configuration, the collar must be removed before the cap can be tightened and the foil seal broken.The presence of the collar therefore demonstrates that the seal was intact at manufacture.This indicates that subsequent tampering may have occurred post-distribution.No physical sample was returned.A full batch record review was completed for lot: 4g00418.All in-process checks, stat sample inspections, and final quality checks were found satisfactory.No deviations, rework, or non-conformance's were raised.Sterilization results met specification and were released by anderson caledonia.A review of the tube and cap pre-assembly and fill process confirmed that multiple operator and automated checks are in place: on receipt of tube + collar + cap assemblies.At cap-tightening, where operators verify collar presence and correct engagement.Second operator check for cap height/fit before transport.Gel fill: operators confirm collar/cap before filling, tubes pass cap-tightening station and upside-down detector, followed by in-line check weigh.Post-fill: operators check for leaks before packing into corex boxes.Sterilization: pre- and post-checks confirm no damaged caps, leaks, or burst tubes.Any compromised seal would have failed sterilization due to high temperature/pressure.Secondary packaging at deeside: manual hand-pack with operator visual checks, in-process qa checks, and final inspection (count, labels, expiry, inserts, contamination, shipper integrity).Trend review: no other complaints have been recorded for lot: 4g00418.One unrelated complaint was reported on a different lot: (2292417) where an open tube was observed after the collar had been removed, indicating post-distribution tampering.No trend across lots was evident.Risk assessment: confirmed issue but not attributed to deeside.Collar still present, indicating seal was intact through manufacture and sterilization.No deviations recorded; sterilization would have identified compromised seals.The most likely root cause was tampering or damage during handling at the distribution centre or post-distribution.According to process instruction (pi), the acceptable quality level (aql) for primary pack seal integrity was 0.40 (accept at 1, reject at 2 for 125).At manufacture, lot: 4g00418 was inspected against this plan and accepted.Post-distribution, one unit from (b)(4) has been reported, which does not represent an acceptable quality level (aql) excursion.Conclusion: this was an isolated occurrence with no impact to other units.No systemic issue was identified at deeside.The issue was most consistent with distribution-level tampering.In accordance with work instructions (wi), corrective and preventive actions (capa) was not required.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22684917
Report Number1000317571-2025-00082
Device Sequence Number13129666
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number187987
Device Lot Number4G00418
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown